Fall 2022 Faculty Flex Agenda Thursday, August 18th Friday, August 19th Cerro Coso Community College



Thursday, August 18th - Day 1 Flex Agenda

9:00am - 9:25am - Session 1 (25-Minute Session)

Session	Description	Presenter(s)
President Hancock Welcome Address and College Update	In this session, President Hancock will reflect on the previous year's accomplishments and share his vision for the year ahead. President Hancock will discuss the recent Enrollment, Student Success with Equity Targets and Tactics update that outlines various approaches to maximizing enrollment and student success, as well as the impact these have on the Student Centered Funding Formula. Register in advance for this session using this link	Sean Hancock President, Cerro Coso Community College

9:25am - 9:35am: 10-minute Break



9:35am - 10:35am - Session 2 (60-Minute Sessions)

Session	Description	Presenter(s)
Our new Curriculum and Outcomes Management System (CAMS) - Assessing Outcomes	This session will introduce faculty to our new CAMS as it relates to outcomes assessment. The new input form, aspects of reporting, and how the system will work for faculty will be shared. Content may vary depending on how much the system has been completed by Fall Flex. This session is good for all faculty, particularly those who are assessing this semester. Register in advance for this session using this link	Dawn Ward Professor, Paralegal
	Link to Session Feedback Form	
Backwards Teaching Design	This session will introduce "Understanding by Design" and the concept of backwards planning for designing curriculum. Participants of this session will learn about the instructional approach of planning with the end goal in mind, and how this instructional approach differs from other types of lesson planning. Participants will see sample lessons and will explore how these lessons become transformed through backwards planning. Participants will be encouraged to consider how their own lessons might be workshopped backwards. This session will be helpful for all faculty, staff, or stakeholders who currently serve in a student-facing role or course/lesson design role. Register in advance for this session using this link	Taryn Robertson, Ph.D. Jacobs Institute for Innovation in Education University of San Diego
	Link to Session Feedback Form	

10:35am - 10:50am: 15-minute break



10:50am – 11:35am – Session 3 (45-Minute Sessions)

Session	Description	Presenter(s)
New Faculty Orientation	New to Cerro Coso as a full-time or part-time instructor? Join us in this session on important policies and practices (and deadlines) you need to know about to guarantee a smooth start to your semester. This orientation will also discuss where to find the services and resources the college has in place to help instructors help students. Register in advance for this session using this link	Corey Marvin Vice President, Instruction
Developing Emotional Intelligence	Emotional literacy is the ability to identify, understand, and respond to emotions in oneself and others. In this Flex session we will review the book <i>Developing Emotional Intelligence</i> by Richard Boone and Donna Crawford. In this book, the authors argue that structures within a school can positively contribute to the emotional literacy of its student population. This presentation examines this concept, and also discusses the need to build a bridge between social and emotional learning, the connection between emotions and athletics participation, conflict resolution, and relationship between self-efficacy and emotional literacy. Register in advance for this session using this link Link to Session Feedback Form	Andy Cole Head Women's Volleyball Coach
Grading for Equity	Our district and college have missions focused on equity. Culturally responsive learning is a valuable practice, but how does it translate into assessment? Grading for equity provides a framework for helping students to overcome barriers imposed by traditional grading systems. This presentation will introduce the topic of grading for equity and provide tools for educators to apply within their courses. Register in advance for this session using this link Link to Session Feedback Form	Alex Gilewski Professor, Chemistry
Active Assailant Training	This training will cover topics centered on active shooter situations and background in higher education. There will also be a discussion portion of the event. Register in advance for this session using this link Link to Session Feedback Form	Kevin King Manager, Safety and Security

11:35am – 12:15pm: 40-minute break for lunch



12:15pm – 1:15pm – Session 4 (60-Minute Sessions)

Session	Description	Presenter(s)
Culturally Relevant Pedagogy	This session will introduce faculty to Culturally Relevant Pedagogy (CRP) and Culturally Responsive Teaching (CRT). The session will begin with an overview or CRP/CRT and discuss research related to the impact and importance of CRP/CRT. This session will offer ideas and options for inclusion of these concepts into current courses, and will be helpful for all faculty and staff who currently service in a student-facing role, as well as those who serve in a course/lesson design role. Register in advance for this session using this link Link to Session Feedback Form	Taryn Robertson, PhD Jacobs Institute for Innovation in Education University of San Diego
Equity Plan 2022-2025 Reflection, Data, and Input	Equity Plans have been required of CCCs since 1991. In 2014, legislation tied the plan to funding. In April 2022, the Chancellor's Office rolled out another substantial revision to the plan. With the next plan update due Nov. 30th, this presentation will reflect on the goals, strategies, and outcomes of the previous plan (18-21); review current student equity data; and engage participants in providing input to the development of the 22-25 CC Equity Plan. Register in advance for this session using this link	Heather Ostash Vice President, Student Services Tyson Huffman
	Link to Session Feedback Form	Learning Assistance Center Coordinator

1:15pm – 1:30pm: 15-Minute Break



1:30pm - 2:45pm Session 5 (75-Minute Session)

Session	Description	Presenter(s)
Faculty Panel - Your Canvas Course Through the Lens of the OEI-CVC Rubric	Discussion panel by faculty that have completed the POCR and OEI-CVC review of their courses for accessibility and ease of use for students. Panelist will share individual courses to showcase the various ways a course can look and still be approved through the process. This includes a brief discussion on the process for approval. This session is good for all faculty interested in making a student-friendly course. (This is not a "how-to" session; just sharing!) Register in advance for this session using this link Link to Session Feedback Form	Dawn Ward Professor, Paralegal Mark Jacobs Adjunct Faculty, Child Development Suzanne Ama Professor, Digital Media Arts Valerie Karnes Professor, Information Technology / Cyber Security

2:45pm – 3:00pm: Please spend 15 minutes providing feedback on the Day 1 Flex Sessions (see links in session descriptions, above)

End of Day 1 Flex Event

Fall 2022 Faculty Flex Agenda Thursday, August 18th Friday, August 19th Cerro Coso Community College



August 19th - Day 2 Flex Agenda

9:00pm - 10:30am - Session 1 - (90-Minute session)

Session	Description	Presenter(s)
California Community Colleges Accessibility Center - Accessibility Basics Training	Designing with accessibility in mind will help all of our students be successful in a course, and employees be successful in their jobs. As an extra benefit, adding usability features gives ALL students the opportunity to learn more effectively, and increases job satisfaction for faculty and staff. Take this training on essential accessibility basic concepts that can be used in other authoring applications such as Canvas, Word, and Adobe Acrobat PDF. Register in advance for this session using this link Link to Session Feedback Form	Daminna Standfield and Shawn Jordison California Community Colleges Accessibility Center

10:30am - 10:45am: 15-Minute Break



10:45am - 11:45am - Session 2 (60-Minute Sessions)

Session	Description	Presenter(s)
Accessibility Matters	This session will introduce participants to a variety of low-tech and high-tech assistive technologies programs/equipment available in the High Tech Center. This session will also discuss how the High Tech Center helps faculty, staff, and students with disabilities. Register in advance for this session using this link Link to Session Feedback Form	Bella Chavez Alternative Media Specialist
Accessibility training on UDOIT, Ally, and Popetech	The Distance Education department provides online faculty with three tools to check for accessibility issues: UDOIT, Ally, and PopeTech. Canvas also has a built-in tool for checking accessibility. I will discuss all the tools, what they check and don't check, how to use them, whether they can help fix the issues they identify, and what to do with issues that are identified! Register in advance for this session using this link Link to Session Feedback Form	Sylvia Sotomayor Web Developer
Accessing Accessibility within Canvas, ConferZoom, and Video using Google	Are you aware that Google browser provides live captioning? In this session you will learn how to turn on the feature that comes within Google for captioning within Canvas, ConferZoom and videos. Register in advance for this session using this link	Edward Kollmeyer Adjunct Sign Language Professor
	Link to Session Feedback Form	

11:45am - 12:20pm: 35-minute break for lunch



12:20pm - 1:20pm - Session 3 - (60-Minute Session)

Session	Description	Presenter(s)
Recommitting to UDL: New Opportunities for Inclusion and Inspiration in the Classroom	Many aspects of Universal Design for Learning (UDL) are embedded in our teaching, yet new opportunities exist for educators to recommit to inclusivity in their classrooms. In this session, participants will reflect on current practices connected to UDL; share experiences with UDL in their teaching; and explore tools and techniques to inspire learners through inclusive practices grounded in the principles of UDL. Register in advance for this session using this link Link to Session Feedback Form	Kem Saichaie, Ph.D. Director of Learning & Teaching Center for Educational Effectiveness University of California, Davis

1:20pm – 1:30pm: Please spend 10 minutes providing feedback on the Day 2 Flex Sessions (see links in session descriptions, above)!

1:30pm - 3:00pm: Department Meetings, TBD by Department Chairs

End of Day 2 Flex Event

3:00pm - 4:00pm

- A CCA Union Meeting is scheduled after the conclusion of Fall Flex
 - Use this link to access the CCA Union Meeting